Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Weather Guy

Redness phase of Benzoyl Peroxide

I've been using Benzoyl Peroxide on and off for the last 2 weeks, putting it on once a day. Last week my face started getting red, so I stopped using it, and over next few days redness reduced loads. So then I started using it again and face has been quite red for last few days. When I looked in mirror this morning I thought my cheeks looked bigger (swollen perhaps), or may just be all the dead skin that is about to fall off. Still using the Benzoyl Peroxide, and face perhaps less red than yesterday so their is hope. Just put the Benzoyl Peroxide on (put quite a wad on) and my face is stinging, is this normal?

Surely if I was allergic to the Benzoyl Peroxide I would of showed signs earlier, like when I first started using it? How long did you guys experience red face?

Share this post


Link to post
Share on other sites

Most people get red at the start of the regimen so try not to worry about it, it will go down. Also instead of totally stopping and starting again like you are doing your not really giving your skin a chance to get used to BP, so just start off using a really small amount and then slowly work your way up over a period of a few weeks :)

Share this post


Link to post
Share on other sites

i would stop using the BP IMMEDIATELY. i say you won't get better if you keep using it. BP does not work for some people. it doesn't for me.

Share this post


Link to post
Share on other sites

You might find the redness will reduce soon. But if not be careful because sy5alive was right and BP isn't for everyone.

Keep in mind any serious irritation to the skin will most likely make your acne worse and if BP is drying your skin out so much that it becomes craked/sore/inflamed then be careful. I found the give-a-way sign that my skin was not tolerating the BP was that i got lots of tiny bumps wherever I used it - which was my skins way of expelling the BP and stopping it being properly absorbed.

I'm not trying to scare you off BP, I just want to you get a balanced opinion. I continued using BP far longer then I should have and it cost me dearly. However, after reading alot of posts it seems guys seem more liely to handle BP with fewer side effects, so you should be fine :angel:

You know your skin's tolerance levels more then anyone on this board. So just take it slowly... and I really hope it works out for you WeatherGuy! ;)

Lucy x

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×